Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Geometric consequences of extremal behavior in a theorem of Macaulay


Authors: Anna Bigatti, Anthony V. Geramita and Juan C. Migliore
Journal: Trans. Amer. Math. Soc. 346 (1994), 203-235
MSC: Primary 14M05; Secondary 13D40, 14N05
MathSciNet review: 1272673
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: F. S. Macaulay gave necessary and sufficient conditions on the growth of a nonnegative integer-valued function which determine when such a function can be the Hilbert function of a standard graded $ k$-algebra. We investigate some algebraic and geometric consequences which arise from the extremal cases of Macaulay's theorem. Our work also builds on the fundamental work of G. Gotzmann.

Our principal applications are to the study of Hilbert functions of zero-schemes with uniformity conditions. As a consequence, we have new strong limitations on the possible Hilbert functions of the points which arise as a general hyperplane section of an irreducible curve.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14M05, 13D40, 14N05

Retrieve articles in all journals with MSC: 14M05, 13D40, 14N05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1994-1272673-7
PII: S 0002-9947(1994)1272673-7
Article copyright: © Copyright 1994 American Mathematical Society